Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Is it safe to use tobramycin/dexametha for infected stye on my eye?

User rating for this question
Very Good
Answered by
Practicing since : 1985
Answered : 236 Questions
I'm nursing a 7 month old and possibly in the conception stage of pregnancy . I have an infected stye on my eye and started using tobramycin/dexametha. Should I be concerned about using this
Posted Wed, 19 Mar 2014 in Pregnancy
Answered by Dr. Cori Baill 20 minutes later
Brief Answer: Eye drops much safer than oral route Detailed Answer: Tobramycin is available in many forms. When used with dexamethasone in the form of an eyedrop very little is absorbed systemically. The medicine is mostly in the eyes. It does not carry the same risk as when ingested orally. When you look at the official FDA ranking it is considered category C. that means that benefit usually outweighs risks when there's a disease process that requires treatment. Very few medications are considered safe in pregnancy because very few research studies have been done in pregnant women obviously because the baby can't consent. But I don't think you have anything to worry about either for the nursing child or for possible conception. I hope you're eye improves rapidly and you feel better soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor